Thank you for those who have written positives about this drug. I have been going round in circles with anxiety, OCD & depression. I just keep trying all the SSRI’s, pregabalin etc etc. My Psychiatrist has started me on quetiapine 50mg at night and wean off the ssri’s etc. It’s only been 7 days but am terrified as last time I stopped venlafaxine, duloxetine, Prozac etc my OCD was just unbearable. I’ve already put on loads of weight and so want to sleep a lot and crave sugary stuff, but do you think quetiapine is enough on its own to help me with my anxiety, OCD and depression? I am desperate. Thank you so much for anyone taking the time to read my waffle.
Hi Evieheart. Quetiapine is an antipsychotic used for the treatment of schizophrenia, bipolar disorder and major depressive disorder. In my opinion this medication is not what you need. I am not a doctor so I could be totally wrong so if I am someone please correct me. I have taken Lyrica (Pregabalin) and Cymbalta (Duloxetine) for chronic nerve pain and they both caused me so many horrible side effects. I wasn’t anxious or depressed before taking these medications but I sure was while taking them. I gained over 80 pounds while taking them. I have completely tapered slowly off Lyrica and I’m almost done taking Cymbalta and the depression is completely gone and the anxiety has almost disappeared. These medications need to be tapered off slowly. They now call it ‘The Discontinuation Syndrome’. The effects are a nightmare. How did your doctor taper you off these medications? I have talked to many people who have told me that these types of medications have caused them worse anxiety and depression. If I taper off too fast the depression comes back and the anxiety gets worse. These medications have changed who I was. I will never take another medication like these again. I finished tapering Lyrica last year and I hope to be done Cymbalta by 2019 and make up for the 10 years that was taken away from me because of taking these drugs. Quetiapine can cause weight gain too. I’m not saying that it will cause you weight gain but I am saying that it can. I really wish someone would have warned me about these medications! I would never have taken that first pill. Do all the research you can find. I was in too much pain and I couldn’t do my own research. A few years ago I started researching Cymbalta and Lyrica and found many people who were going through the same thing that I was. It was a relief to find out that I wasn’t alone. Please take care of yourself and I wish you the best in your journey. Cindy
- Quetiapine Information for Consumers
- Quetiapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Aug 2013 • 1 answer
Updated 4 Jan 2017 • 7 answers
Updated 7 Jun 2014 • 3 answers
Updated 17 Jan 2018 • 4 answers
Updated 15 Mar 2018 • 2 answers